This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
About two months ago I weened off of paxil after taking it for a year. When I was able to stop taking the medication, it seemed as if my libido had returned to normal (a few weeks after I was able to get off of it). Now after a couple months, it seems that my sex drive is not the same. I do not get excited like I used to. I am able to get an erection, but my orgasm doesn't seem as strong. I never think about girls like I used to and it bothers me. Will I return to normal? I have read several stories on the internet of people who have this problem and it has greatly affected their lives. I am worried sick. Please let me know as soon as you can.
The SSRIs effects are varied for different individuals. You may have to talk with your prescribing doctor to ascertain the probable cause of your recent loss of sexual excitement. However, as long as your ability to get excited and achieve erection is not affected by a medical condition, you should consider this as something you can certainly overcome. Your anxiety may be a bit too much at this stage. Giving a lot of attention to different opinions can add to your anxiety.
You may also have to check if the original symptoms are in remission. The current symptoms could be due to anything from Paxil discontinuation to relapse of the original condition (depends upon the primary condition).
You will be able to alleviate a lot of this anxiety if you can talk with your Psychiatrist about this. Take care.
I can get an erection, but it's a lot harder to get one. I have some anxiety and slight depression over the whole situation. I'm really worried that it won't come back. My sex life is really important to me because I'm a young guy. Thanks for your help.
Hi, I have a quick question relating to my previous question. I've basically figured that anxiety is contributing a great deal to my sexual problems. I have a problem with obsessing and worrying about things, but I do not know how to get over this anxiety. I have tried to calm down, and even when I'm not thinking about it there is anxiety present for me. My doctor says that the anxiety from when I was taking paxil has returned. How do I get over this problem? My doctor recommended clonezapam but I'm afraid it will further damage my libido. Should I try to get over this by myself or should I try this medicine for the meantime? thanks
Clonazepam or other anxiolytics can help you take care of the physical symptoms to a large extent. They may not be able to alter the cause of your anxiety. Thus, it becomes essential to find a way to get to the roots. Anxiety is a consequence of thoughts and beliefs, usually. If you can find out a way to explore your thoughts related to any specific anxiety provoking events, you might be able to formulate a coping mechanism. Psychotherapy (Cognitive) can help you do that. Meanwhile, you can take an anxiolytic as and when needed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.